A remark about twisting Schatten classes. (English) Zbl 1328.46015

N. J. Kalton [Trans. Am. Math. Soc. 333, No. 2, 479–529 (1992; Zbl 0776.46033)] proved that the space of Schatten class operators \(\mathcal{S}_p\) can be twisted, i.e., there exists a \(B(H)\)-module, \(\Theta_p\), containing a non-complemented copy of the Schatten class \(\mathcal{S}_p\), such that the quotient is another copy of \(\mathcal{S}_p\). Here it is shown that this quotient mapping is strictly singular, and that the dual of \(\Theta_p\) is \(\Theta_q\), where \(p\) and \(q\) have the usual relationship. While the latter result is to be expected, the author provides a service to the community by presenting a direct proof.


46B28 Spaces of operators; tensor products; approximation properties
47B10 Linear operators belonging to operator ideals (nuclear, \(p\)-summing, in the Schatten-von Neumann classes, etc.)
46M18 Homological methods in functional analysis (exact sequences, right inverses, lifting, etc.)


Zbl 0776.46033
Full Text: DOI Euclid


[1] Y. Benyamini and J. Lindenstrauss, Geometric nonlinear functional analysis , Colloq. Publ. 1 , American Mathematical Society, Providence, 1999. · Zbl 0946.46002
[2] F. Cabello, Certain homological properties of Schatten classes , submitted.
[3] F. Cabello, J.M.F. Castillo and J. Suárez, On strictly singular non-linear centralizers , Non linear Anal. 75 (2012), 3313-3321. · Zbl 1248.46013
[4] J.M.F. Castillo and M. González, Three-space problems in Banach space theory , Lect. Notes Math. 1667 , Springer-Verlag, Berlin, 1997. · Zbl 0914.46015
[5] N.J. Kalton, Differentials of complex interpolation processes for Köthe function spaces , Trans. Amer. Math. Soc. 333 (1992), 479-529. · Zbl 0776.46033
[6] —-, The three-space problem for locally bounded \(F\)-spaces , Compos. Math. 37 (1978), 243-276. · Zbl 0395.46003
[7] —-, Nonlinear commutators in interpolation theory , Mem. Amer. Math. Soc. 385 (1988). · Zbl 0658.46059
[8] —-, Trace class operators and commmutators , J. Funct. Anal. 86 (1989), 41-74. · Zbl 0684.47017
[9] —-, Quasi-Banach spaces , in Handbook in the geometry of Banach spaces , Vol. 2, W.B. Johnson and J. Lindenstrauss, eds., Elsevier, New York, 2003.
[10] N.J. Kalton and N.T. Peck, Twisted sums of sequence spaces and the three space problem , Trans. Amer. Math. Soc. 255 (1979), 1-30. · Zbl 0424.46004
[11] F. Lust-Piquard, Inégalités de Khintchine dans \(C_p\) \((1<p<\infty)\) , C.R. Acad. Sci. Paris 303 (1986), 289-292.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.